A neurological syndrome characterized by levodopa unresponsive bradykinesia, retropulsion with falls backwards, dysarthria, gait disturbance, dystonia, and emotional lability was identified in 13 male opiate addicts following the prolonged intravenous use of ephedrone (methcathinone), a central nervous stimulant prepared from pseudoephedrine, potassium permanganate, and vinegar. The natural history, response to treatment, and clinical features has been studied, and MR and dopamine transporter SPECT brain imaging were carried out. Pubic hair was sampled for manganese. The clinical and radiological picture closely resembled previous reports of chronic manganese poisoning and increased mean manganese level in pubic hair observed for at least 1 year after cessation of ephedrone. Odor identification was intact. Cognitive assessment showed a mild executive dysfunction and a mild depression. DaTSCANs were all normal. The neurological syndrome bears some similarities to PSP but differs from Parkinson's disease. Delayed neurological progression despite discontinuation of ephedrone occurred in one-third of cases. Ephedrone poisoning should be considered as a possible cause of secondary Parkinsonism in young adults, particularly from Eastern Europe.